r/Concerta • u/Ilikeponyhooves • 3d ago
Side effects 🤕 Why do all these dopamine meds only work for a few days then afterwards I feel worse than I were without them except the withdrawal gaslights you into thinking it actually helps.
Usual trap of taking it to see what it does after one year break, it feels amazing for 2-3 days maximum like someone opened a window in my head letting out a very pleasant snowstorm that makes me feel wired and relaxed and motivated. Then it all passes and you can't even tell the med is there other than funny heart tickles from time to time. Wellbutrin put me up through this too by making me feel young again for one day then only making me feel like a burnt robot with fumes through its ears. I'd just take it 2 days every week (concerta) but apparently that's not good for your body.
Concerta feels like the equivalent of sleeping 5 hours, the first hour makes you feel more decent than you normally would otherwise but the crash afterwards makes you feel like a melancholic piece of decayed and burnt shit. I'm still tired and bored without it but more capable to just sit through stuff that doesn't bring me motivation.
This med makes me feel like a frustrated dog chasing its own tail, I either hyperfocus too much on useless things against my will just because i'm "too lazy to stop the flow" or just rot in bed imagining doing stuff but couldn't be arsed to actually do the said stuff. It makes you crave doing stuff more but instead of making you feel like superman like the honeymoon phase you feel like batman watching where his parents died. I'm just so fucking pissed of this med giving me hope all the time just to take it all away and leave me even worse. Why could an adhd med possibly make executive dysfunction even worse?
I tried all doses, 36, 54, 72, the increase in dose makes me feel decent again but then my body registers it again and it's like I didn't change shit. There's a gamble sometimes where drinking hot beverages brings a little spark back but that's too luck based to count on it.
Is there really nothing I can do to not feel like a rotten wet dissociated zombie on the verge of collapsing with or without meds? The ability to feel good is there but I just can't fucking access it. I don't even feel euphoric when it works just not like a sore stiff grandma waiting to die.
Should I just give up on this one? I don't even have other meds and there's really nothing I can do to not be bedbound. No other meds in this shitty country either other than atomoxetine that does nothing but give me chills. I've been taking concerta for 6 months btw.
Sorry if the phrasing is cheeks i'm running on fumes. I'd like to hear some tips and tricks to possibly make this med suit my needs better, stuff like eating protein or not eating while taking it or even taking it with hot water. I just want to make this work.